Georgia, 2004

Strong Wind in Georgia, September 18, 2004

September 18, 2004 · NWS FFC · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 18, 3:55 AM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 18, 3:55 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 AM EDT SAT SEP 18 2004

.SHORT TERM...
REMAINS OF IVAN WILL CONTINUE TO MOVE NORTHEAST AWAY FROM STATE AS
HIGH PRESSURE RIDGE BUILDS IN OVER EAST US AND DOWN OVER THE STATE.
ASSOCIATED DRYING WILL TAKE PLACE OVER THE WEEKEND. IN THE
ASSOCIATED NORTHERLY LOW LEVEL FLOW DEW POINTS WILL FALL AND
OVERNIGHT LOWS WITH THEM. DAYTIME HIGHS WILL BE NEAR NORMAL WITH
LOWS BELOW. USED COMPROMISE ON TEMPERATURES.

.LONG TERM...
UNCERTAIN. AT SURFACE AND ALOFT A RIDGE BUILDS IN OVER THE STATE AND
THEN MOVES EAST OF THE STATE BY FRIDAY. ALOFT THIS CAUSES THE FLOW
TO VEER FROM NORTHWEST TO EAST. DEPENDING UPON MODEL OF CHOICE...THE
REMAINS OF IVAN COME BACK TO HAUNT THE STATE AS THEY MOVE ACROSS
NORTH FL AND NORTH GULF. JEANNE STAYS OFFSHORE. WILL GO WITH
SCENARIO...BUT GIVEN PAST MONTHS PERFORMANCE WITH TROPICAL
SYSTEMS...GREAT UNCERTAINTY. WENT NEAR MEX ON TEMPERATURES.

&&

.AVIATION...
CLEAR SKIES TODAY WITH NO VISIBILITY RESTRICTIONS. SURFACE WINDS NNW
10 TO 15 KTS WITH GUSTS TO 25 KTS. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     81 57 79 56 / 00 00 10 10
ATHENS      83 56 79 55 / 00 00 10 10
GAINESVILLE 81 56 79 56 / 00 00 10 10
ROME        84 54 81 53 / 00 00 10 10
COLUMBUS    85 60 82 60 / 00 00 10 10
MACON       85 58 83 55 / 00 00 10 10
&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 18, 4:00 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT SAT SEP 18 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181400-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-

500 AM EDT SAT SEP 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT...

.SYNOPSIS...
STRONG HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE MID U.S. WILL
DRIFT EAST THROUGH TONIGHT. THIS WILL ALLOW FOR PLENTY OF SUNSHINE
TODAY ALONG WITH A CONTINUED DRYING OF THE AIRMASS.

DUE TO THE HEAVY RAINS THAT FELL WITH IVAN...RIVER FLOODING WILL
CONTINUE THROUGH THE WEEKEND AT SEVERAL LOCATIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH FRIDAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

BDL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, White

When
September 18, 8:00 AM EST to 10:00 AM EST
Where
White forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$500
Reported by
GENERAL PUBLIC
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

The public reported that strong winds, associated with the dying remnants of Tropical Depression Ivan in eastern Tennessee, blew down several trees near Georgia Highway 356. Power outages were also observed in the area.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427387.